Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 46, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 10, 2015, 10:08 PM EDT. It took effect at Aug 11, 2015, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2015, 10:08 PM EDT (02:08 UTC)
- In effect from
- Aug 11, 2015, 8:00 AM EDT
- Expired
- Aug 12, 2015, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
967 WHUS73 KAPX 110208 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EDT MON AUG 10 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111015- /O.NEW.KAPX.SC.Y.0046.150811T1200Z-150812T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1008 PM EDT MON AUG 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
386 WHUS73 KAPX 111500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT TUE AUG 11 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-112300- /O.CON.KAPX.SC.Y.0046.000000T0000Z-150812T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 AM EDT TUE AUG 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
208 WHUS73 KAPX 112013 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EDT TUE AUG 11 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-120415- /O.CON.KAPX.SC.Y.0046.000000T0000Z-150812T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 413 PM EDT TUE AUG 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 7:25 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 10, 7:25 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 725 PM EDT MON AUG 10 2015 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 244 PM EDT MON AUG 10 2015 IMPACT WEATHER: ISOLATED STORMS THROUGH THE AFTERNOON. SYNOPTIC PATTERN AND OBSERVATIONS: AFTERNOON ANALYSIS...UPPER AIR PATTERN SHOWING THE EARLIER WEAKER SHORTWAVE HAS EXITED EAST...WHILE THE MORE DEFINED WAVE FROM ONTARIO IS MAKING IT'S WAY SOUTHEAST. THE ONTARIO WAVE WAS WORKING ON A SFC TROUGH ACROSS SE ONTARIO...WHERE DAYTIME HEATING HAS ALLOWED FOR BUBBLY CUMULUS TO TURN INTO SCATTERED SHOWERS WITH A FEW LIGHTNING STRIKES. THE SFC PATTERN WAS MUCH MORE INCOGNITO...WITH WEAK WINDS AND LAKE BREEZE DEVELOPMENTAL EFFORTS REALLY MESSING UP THE FLOW ASSOCIATED WITH AN ILL-DEFINED COLD FRONT SLIDING ACROSS THE REGION. THIS IS RESULTING IN SEVERAL AREAS OF WEAK LOW LEVEL CONVERGENCE. WHEN THIS IS COMBINED WITH A JUICY LOW LEVEL AIR MASS AND NO CAP...AND JUST THINNING OVERCAST/SMALL POCKETS OF SUN...SHOWERS HAVE BEEN ABLE TO POP UP IN ANY OF THESE AREAS. GOTTA HAVE AT LEAST A 20 POP/ISOLATED MENTION IN THE FORECAST FOR ALL AREAS. MOST CONFIDENCE IN A GREATER QUANTITY OF SHOWERS WILL BE IN NE LOWER...AND EASTERN CHIP/MACK COUNTIES OF EASTERN UPPER WHERE LAKE BREEZES ARE MORE DEFINED...AND WHERE THEY ARE CONVERGING WITH THE PRIMARILY NW SYNOPTIC FLOW. SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER: GOTTA EXPECT SHOWERS AND ISOLATED STORMS TO BE MORE COMMON THERE THROUGH AFTERNOON...BEFORE SYNOPTIC WINDS INCREASE ENOUGH OUT OF THE NW TO OVERTAKE THE LAKE BREEZE. THIS WOULD SHOVE ALL ACTIVITY SOUTH OF THE SAG BAY REGION...WITH JUST A FEW SHOWERS COULD BE HANGING ON UNTIL EARLY EVENING. THE HIGHER LEVEL CLOUD...SYNOPTIC AND STORM BLOW OFF...WILL DEPART EARLY THIS EVENING...AS WILL THE CU. MAYBE JUST SOME ROGUE MID LEVEL CLOUDS FROM CONVECTION DEVELOPING OUT OVER SOUTH CENTRAL UPPER MICHIGAN/FAR NE WISCONSIN (MORE LAKE BREEZE GENERATED SHOWERS). THUS...SKIES MOSTLY CLEAR INTO THE EVENING. THE LOW LEVEL AIR MASS DOES DRY...BUT ONLY SLOWLY...WITH SFC BASED DEW POINTS REMAINING IN THE MID AND UPPER 50S. WHEN COMBINED WITH SHALLOW COOLER AIR BEHIND THE COLD FRONT...THERE IS A CHANCE FOR STRATUS AND POTENTIAL FOG. HOWEVER...AND THERE IS USUALLY A "HOWEVER". THE NW BOUNDARY LAYER FLOW INCREASES WITH TIME THROUGH THE NIGHT...AND CONFIDENCE IS FAIRLY LOW ON THE COVERAGE OF POSSIBLE STRATUS/FOG. RIGHT NOW...THE IDEA IS FOR ONLY THE HIGHER TERRAIN AREAS TO SEE THE BEST LOW CLOUD DEVELOPMENT AS THEY HAVE AN ADDED OROGRAPHIC ASSISTANCE....AS WELL AS WHERE THE BEST RAINS HAVE FALLEN/WILL FALL FOR THE REST OF THIS AFTERNOON. LOWS TONIGHT GENERALLY IN THE MID AND UPPER 50S. && .SHORT TERM...(TUESDAY THROUGH THURSDAY) ISSUED AT 334 PM EDT MON AUG 10 2015 HIGH IMPACT WEATHER: THUNDERSTORMS THURSDAY PRIMARY FORECAST CHALLENGE: CLOUD COVER ON TUESDAY AND THUNDERSTORMS ON THURSDAY. (8/11)TUESDAY...MODELS ARE STILL IN BASIC AGREEMENT WITH THE IDEA THAT THERE WILL BE RAIN SHOWERS IN NE LOWER MICHIGAN DURING THE AFTERNOON. STARTING AT 12Z, THE LEADING EDGE OF THE FRONT SHOULD BE OUT OF THE REGION, WITH THE COLD AIR PUSHING INTO THE REGION. MODEL SOUNDINGS SHOW THAT MOISTURE IS TRAPPED AROUND 850 MB AND WITH SOME LOWER, WITH A SHALLOW BOUNDARY LAYER. THE WINDS LOOK TO INCREASE DURING THE MORNING AS THE COOLER AIR PUSHES SOUTH. SO WITH THE MOISTURE AND BOUNDARY LAYER, IT LOOKS LIKE LAKE CLOUDS WILL FORM, IF THEY HAVEN'T ALREADY, OVERNIGHT, ESPECIALLY AS E UPPER AND NW LOWER DROPS TO AROUND +8C BY 18Z. THEN AS THE SFC HIGH BUILDS INTO THE REGION, THE 850 MB TEMPERATURES BEGIN TO WARM. THE WARMING CONTINUES INTO THE NIGHT, AND THE CLOUDS LOOK LIKE THEY BEGIN TO CLEAR AS THE MOISTURE UNDER THE HIGH DRIES OUT. (8/12)WEDNESDAY...AS THE SFC HIGH CONTINUES TO MOVE SOUTH OUT OF THE UPPER GREAT LAKES AND INTO THE LOWER OHIO VALLEY, THE RETURN FLOW BEGINS TO REALLY PUSH THE WARMER AIR INTO THE REGION. THIS SETS UP A WARM FRONT/BAROCLINIC ZONE UNDER THE 500 MB JET, WHICH BEGINS TO SET UP RAIN SHOWERS IN NW LOWER BY THE LATE AFTERNOON, AND INTO THE EVENING. THIS FEATURE CONTINUES TO TRAVEL TO THE EAST AND BEGINS TO AFFECT NC AND NE LOWER AS WELL AS E UPPER OVERNIGHT. (8/13)THURSDAY...WE GET INTO THE WARM SECTOR, AS THE SFC TROUGH BEGINS TO PUSH INTO THE UPPER GREAT LAKES. BY 18Z THE COLD FRONT IS RUNS FROM NE LAKE SUPERIOR TO ABOUT IWD AND THEN TO MSP. THIS FEATURE IS MAINLY ON THE GFS, THE ECMWF HAS A MUCH WEAKER FRONT AND TROUGH. ALSO TO NOTE THAT THE GFS HAS A 60 KNOT 500 MB JET STREAK ENTERING LAKE SUPERIOR BY 18Z, WHILE THE ECMWF IS AROUND 45 KNOTS. SO THE THUNDERSTORMS ARE POSSIBLE EITHER WAY, BUT THERE COULD BE A QUESTION OF SEVERITY. HOWEVER, WITH THE MODELS HAVING SUCH DISAGREEMENT, WILL WAIT A RUN OR TWO TO SEE HOW THIS EVOLVES. && .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 334 PM EDT MON AUG 10 2015 THE EXTENDED PERIOD LOOKS TO BE PRETTY QUIET OVERALL...BUT COULD START WITH SOME SHOWERS AS A FRONT MOVING THROUGH LATE IN THE WEEK CLEARS OUT. WITH HIGH PRESSURE BUILDING IN...AND H5 RIDGING FOLDING INTO THE AREA FROM THE WEST...THE WEEKEND LOOKS TO BE DRY WITH TEMPERATURES WARMING BACK UP. MOST AREAS WILL BE ABOVE NORMAL...WHICH IS MID TO UPPER 70S FOR THIS TIME OF THE YEAR. ANOTHER FRONTAL PASSAGE IN THE SUNDAY/MONDAY TIMEFRAME WILL BRING THE NEXT CHANCE OF SHOWERS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 725 PM EDT MON AUG 10 2015 MAINLY VFR CONDITIONS THIS EVENING WILL DROP TO IFR CIGS AND MVFR VSBYS OVERNIGHT INTO EARLY TUESDAY AS LOW STRATUS AND FOG DEVELOP FROM AMPLE LOW LEVEL MOISTURE SPREADING OUT BELOW THE NOCTURNAL INVERSION. CONDITIONS WILL IMPROVE AGAIN BY LATE TUESDAY MORNING...AS LOW LEVEL MOISTURE MIXES AND CIGS LIFT. LIGHT/VARIABLE WINDS TONIGHT INTO EARLY TUESDAY WILL BECOME NW 10 TO 20 KTS WITH A FEW HIGHER GUSTS POSSIBLE. && .MARINE... ISSUED AT 244 PM EDT MON AUG 10 2015 AN ILL-DEFINED COLD FRONT IS MOVING THROUGH NRN MICHIGAN THIS AFTERNOON...WITH LAKE BREEZES DEVELOPED/DEVELOPING...RESULTING IN MANY AREAS OF LOW LEVEL CONVERGENCE/AREAS OF LIFT. AIR MASS IS UNCAPPED AND EVEN A POCKET OF SUNSHINE IS ENOUGH TO LIFT PARCELS TO A POINT WHERE SHOWERS AND POSSIBLE STORMS CAN EASILY DEVELOP. THIS IS ALMOST EVERYWHERE...WITH WINDS ALOFT STEERING THEM SE. ALL BUT MAYBE WHITEFISH BAY AND LAKE MICHIGAN CAN SEE SCATTERED SHOWERS AND ISOLATED STORMS. THE STORMS WILL NOT PACK TOO MUCH OF A PUNCH...WITH ONLY SOME GUSTY WINDS UNDER 30 KNOTS POSSIBLE. SKIES WILL CLEAR TONIGHT...BUT SOME LOW LEVEL STRATUS/FOG MAY BE ABLE TO DEVELOP IN SHALLOW COOL AIR BEHIND THE FRONT. WINDS PICK UP OUT OF THE NW TONIGHT TOO...AND LOCALIZED GUSTS TO ADVISORY LEVELS ARE POSSIBLE. DO NOT THINK THIS WILL BE WIDESPREAD ENOUGH...DESPITE SOME OVERLAKE INSTABILITY...FOR ISSUING OF A SMALL CRAFT ADVISORY. HEADING INTO TOMORROW/TOMORROW NIGHT...NW WINDS PICK UP A BIT MORE...AND VARIOUS ADVISORIES MAY BE NEEDED. THERE COULD ALSO BE SOME ISOLATED SHOWERS ACROSS NE LOWER...THAT PUSH INTO THE NE LOWER NEARSHORES. WINDS START BACKING AROUND OUT OF THE WEST AND SOUTHWEST WEDNESDAY WITH HIGH PRESSURE SLIDING SW OF THE GREAT LAKES. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...SMD SHORT TERM...JSL LONG TERM...ALM AVIATION...MLR MARINE...SMD
Hazardous weather outlook, Aug 10, 9:15 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 915 PM EDT MON AUG 10 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-111000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 915 PM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. && WEATHER.GOV/GAYLORD JZ/MSB/SMD
In the hours before
Local storm report, Aug 10, 9:33 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
933 PM EDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 4 N GRAYLING 46.71N 86.11W
08/10/2015 M1.48 INCH LSZ250 MI PARK/FOREST SRVC
24 HR TOTAL ENDING AT 8 PM.
&&
MBOGUTHNearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.